Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

8 days off citalopram and struggling with major grumpiness!

(2 Posts)
Aloevera1 Tue 30-May-17 17:35:17

I've been taking 10 mg of citalopram a day for years, im very drug sensitive and people often think I'm stoned a couple of hours after my morning dose. My GP has repeatedly told me this is below therapeutic levels, but I'm telling you, it's not! Within 6 months of starting I gained 20 pounds, I've always been under 8 stone, so this was a shock. Esp as my diet any exercise have not changed. I've since developed PCOS and have been told that my waist measurement is unhealthy. I've tried dieting and bootcamps, but can't shift a pound! So I've decided once and for all to finish with this drug, much as it has helped my anxiety. I weaned myself off over the last month, battled through the awful whooshing sensations in my brain that come out of nowhere, and now I'm 8 whole days clear. Today I cried for the first time in years, about the Manchester bombings. I'm thawing after spending age 32 - 37 utterly numb and immune to feelings, including sexual feelings even. This is all great, and I'm sticking to a healthy vegetable based diet, but the one thing I'm really struggling with is my mood! I feel so grumpy and full of anger towards anyone who gets on my nerves - which is everyone at the minute!! Please can anyone help me with any suggestions as I simply can't go back on this stuff as it's making my PCOS symptoms terrible being so much heavier, and plus, I want to carry on feeling like I'm actually taking part in life, rather than a zombie smiling benignly in the corner!

fairycakecentral Tue 30-May-17 17:52:05

It's a horrible feeling isn't it? I came of citalapram last year and I was a mess for months, grumpiness was an understatement. It coincided with the school summer holidays - those were not fun days.! It does get better, the grumpiness, but being off your meds, you might find that your anxiety flares up now and again, get the blues, all things that you were numb too, as you said. It's a question of balance, and what you are prepared to put up with. I Get very low mood swing now, but they don't last all that long (a week or so) and for the time being they are better than the chronic cough the ADs caused.

8 days is very little time for your body to adjust to the lack of medication and working out how your brain now has to deal with everything when it's not chemically being told what to do. It will get better. I was told to give it a month and go back and get a different set of Ads, I did, but I didn't take them. It might be worth having a chat with your doc about that possibility.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now